Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Drug-induced hepatitis -- nodule or granuloma?
    avatar
    allieoops85 posted:
    My mom is 84. Recently her liver enzymes went through the roof (one of the enyzmes was 6,600). Within a week both enzymes returned to normal.

    Her doctor thinks an antibiotic given by mouth caused the problem. Enzymes went up on her second day of taking Ceftin and Zithromax.

    An ultrasound done a week after the onset of the elevated enzymes, on March 19, to investigate a cause for kidney failure subsequent to the liver problem, showed the following:

    "The liver is mostly homogeneous in echotexture. There are multiple solid nodules in the liver. The largest measures 2.3 cm in the right lobe. There is no biliary duct dilatation. Impression: Multiple solid nodules in the liver suspicious for metastatic disease."

    There has been no followup since the ultrasound. The thinking was to let her recover from a month in the hospital, but the vibe really seems to be, "she's old and has many medical problems, leave her be, do you want to know?, what would you do about the cancer anyway? etc."

    I may be grasping and in denial here, but do granulomas ever follow drug-induced hepatitis and could they be mistaken for these solid nodules?

    She has an appointment soon with her doctor. I may ask about repeating the ultrasound to see if the nodules are gone. I did read that granulomas will resolve after the offending medication is stopped. Would they resolve this quickly?

    Thanks so much for reading.
    Reply


    Helpful Tips

    Grapefruit Juice-Simple
    There has been a study at the Boston MA Hospital about pure and simple grapefruit juice. It WORKS!!!!! I have been on 3 txs including ... More
    Was this Helpful?
    13 of 27 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.